MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45703-XP1A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "we had a situation where the patient was getting a central line inserted and the guide wire broke during insertion.The doctor was able to obtain the guide wire and we received another central line kit and complete insertion of the central line." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "stable".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and the product lidstock for evaluation.Visual inspection of the guide wire revealed it was unraveled from the proximal end.The core wire was broken adjacent to the proximal weld.The coil wire was also separated into two distinct segments.Several kinks and bends were observed on the guide wire.Microscopic examination confirmed the damage.Both welds were present at the end of the coil wire and appeared full and spherical.The major kinks in the guide wire measured 349mm and 370mm from the distal end.The broken core wire measured 596mm which is within the specifications of 596-604mm per product drawing; this indicates that no pieces of the core wire appear to be missing.The guide wire outer diameter (od) measured 0.790mm, which is within the specifications of 0.788-0.826mm per product drawing.Functional inspection could not be performed due to the condition of the returned sample.A manual tug test confirmed the distal weld was secure.A device history record review was performed , and no relevant findings were identified.The ifu provided with this kit informs the user, "warning: do not apply undue force on guidewire to reduce risk of possible breakage".The customer report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed the guide wire was unraveled separated adjacent to the proximal weld , and the coil wire was separated into two segments.The returned guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "we had a situation where the patient was getting a central line inserted and the guide wire broke during insertion.The doctor was able to obtain the guide wire and we received another central line kit and complete insertion of the central line".No patient harm or injury.No medical intervention required.The patient's current condition is reported as "stable".

Brand Name
ARROW PI CVC KIT: 3L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19279924
Report Number9680794-2024-00435
Device Sequence Number18040565
Product Code FOZ
UDI-Device Identifier20801902117216
UDI-Public20801902117216
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCDC-45703-XP1A
Device Lot Number33F23J0722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown